# Global Health in the 21st Century



Swiss Tropical and Public Health Institute Schweizerisches Tropen- und Public Health-Institut Institut Tropical et de Santé Publique Suisse

Associated Institute of the University of Basel

#### **PROGRAMME**

## Monday, 28 June 2021

### **Welcome and Keynote**

09:00	Check-in to	Virtual Sv	ymposium
-------	-------------	------------	----------

- 09:05 Welcome and Introduction, Nicole Probst-Hensch, Head of Epidemiology and Public Health, Swiss TPH
- 09:15 **The Swiss and Cantonal Perspective on Future Health Challenges**, Lukas Engelberger, Councilman and Head of Basel-Stadt Department of Health
- 09:25 KEYNOTE: A Global Repositioning of Non-Communicable Diseases, Majid Ezzati, Chair of Global Environmental Health, Faculty of Medicine, Imperial College London
- 09:45 **Q&A**
- 10:00 Break (15 minutes)

### **Session 1 | Disease Related Challenges** (speed talks)

Moderator: Günther Fink, Swiss TPH

- 10:15 **Double-Burden of Infectious and Chronic Diseases**, Ikenna Eze, Swiss TPH
- 10:25 Antibiotic Resistance, Julia Bielicki, University Children's Hospital Beider Basel
- 10:35 Malaria Control: Progress Made and Main Challenges Ahead, Christian Lengeler, Swiss TPH
- 10:45 Tuberculosis: Where Are We and What Do We Need to Do? Klaus Reither, Swiss TPH
- 10:55 HIV: How to Reach the Most Vulnerable Populations, Niklaus Labhardt, Swiss TPH
- 11:05 The Role of Migration in Disease Transmission, Afona Chernet, Swiss TPH
- 11:15 Panel Discussion
- 11:30 Break (2 ½ hours)

### Social Event and Workshop: Global Health Challenges and Solutions

Moderator: Carmen Sant Fruchtman, Swiss TPH

- 14:00 Welcome and Quiz
- 14:15 What is the Biggest Global Health Challenge of Today? (break-out rooms)

## Session 2 | Getting Evidence into Health Systems Policy and Practice

Moderator: Helen Prytherch, Swiss TPH

- 14:45 From Implementation to Funding: How Does Evidence Translate into R4D Research Projects? Claudia Zingerli, Swiss National Science Foundation and Séverine Erismann, Swiss TPH
- 15:00 **Health Policy to Battle the Global Burden of Disease**, Irene Agyepong, Ghana College of Physicians and Surgeons, Public Health Faculty
- 15:15 Applying Complexity Theory to Evidence-to-Policy Systems, Aku Kwamie, Alliance for Health Policy and Systems Research
- 15:30 Panel Discussion
- 15:45 **Close of Day 1**

## Tuesday, 29 June 2021

Moderator: Melissa Penny, Swiss TPH

- 09:00 Check-in and Welcome
- 09:05 **Keynote: COVID-19 Response in Switzerland**, Samia Hurst-Majno, University of Geneva, and Swiss National COVID-19 Science Task Force
- 09:25 Discussion and Q&A

## Session 3 | COVID-19 Impact

Moderator: Fabrizio Tediosi, Swiss TPH

- 09:45 Mental Health in the Basel Region (COVCO-Basel), Nicole Probst-Hensch, Swiss TPH
- 10:00 Impact of COVID-19: International Performance Comparison, Antoine Flahault, University of Geneva
- 10:15 The Science Perspective on COVID-19, Marcel Tanner, Swiss Academies of Arts & Sciences
- 10:30 Panel Discussion
- 10:45 Break (15 minutes)

#### Session 4 | COVID-19 Vaccine Development and Rollout

Moderator: Günther Fink, Swiss TPH

- 11:00 Vaccination Against COVID-19: What Have We Learned? Claudia Daubenberger, Swiss TPH
- 11:15 Vaccine Hesitancy, Michael Deml, University of Geneva
- 11:30 Media and Public Knowledge: Sensitising the Public to Recognising Trustworthy News, Beat Glogger, Scitec-Media
- 11:45 **Impact of the COVID-19 Pandemic on Child Immunization in Ghana**, Isabel Günther, ETH Zurich (Swiss Federal Institute of Technology)
- 12:00 Panel Debate: Is Mandatory Vaccination in Our Future?
- 12:45 **Break** (1 1/4 hours)

#### Session 5 | Household-Level Interventions to Improve Health

Moderator: Daniel Mäusezahl, Swiss TPH

- 14:00 **Household-Level Interventions to Improve Child Development**, Stella Hartinger, Universidad Peruana Cayetano Heredia
- 14:15 Early Life Home Interventions in Brazil, Alexandra Brentani, University of Sao Paulo
- 14:30 Behavioural Nudges to Improve Child Health, Gillian Levine, Swiss TPH
- 14:45 Panel Discussion
- 15:00 **Close of Day 2**

## Wednesday, 30 June 2021

## Session 6 | The Role of the Private Sector in Improving Health

Moderator: Kate Molesworth, Swiss TPH

- 14:00 Check-in and Welcome
- 14:05 Round Table
  - Emmanuel Akpakwu, Novartis
  - Petra Laux, Syngenta
  - Nathalie Strub-Wourgaft, Drugs for Neglected Diseases initiative
  - Jutta Reinhard-Rupp, Merck

### Session 7 | How Can We Achieve Quality Care for All?

Moderator: Stefan Germann, Fondation Botnar

- 14:45 **Quality of Care in LMICs: Evidence from the Lancet Commission**, Margaret Kruk, Harvard T.H. Chan School of Public Health
- 15:00 Improving Health Systems Performance: A Systems Approach, Don de Savigny, Swiss TPH
- 15:15 Raising the Bar for Child Health and Nutrition: Insights from Laos, Sengchanh Kounnavong, Lao Tropical and Public Health Institute
- 15:30 How Can Switzerland Contribute to Quality Health Systems in LMICs? Alexander Schulze, Swiss Agency for Development and Cooperation
- 15:45 Panel Discussion
- 16:00 Concluding Words, Jürg Utzinger, Director, Swiss TPH
- 16:15 Close of Symposium